Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 72–72 | Cite as

Cefazolin/ciprofloxacin

Recurrent Clostridium difficile colitis: case report
Case report
  • 28 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 54-year-old woman developed Clostridium difficile colitis following treatment with cefazolin as antibiotic therapy. Subsequently, she developed recurrent Clostridium difficile colitis following treatment with ciprofloxacin as prophylaxis against infection [not all routes and dosages stated].

The woman, who had hypertension, Schatzki ring, morbid obesity, non-alcoholic fatty liver disease, diastolic heart failure and anxiety disorder, presented with small bowel obstruction due to extensive small bowel adhesions in November 2016. She was treated with laparoscopic adhesiolysis. She was also treated with a single dose of preoperative IV cefazolin 2000mg. Four days later, she was discharged. Five days after the discharge, she presented with intractable nausea, vomiting, abdominal...

Reference

  1. Kaako A, et al. Bezlotoxumab use as adjunctive therapy with the third fecal microbiota transplant in refractory recurrent Clostridium difficile colitis; a case report and concise literature review. Anaerobe 55: 112-116, Feb 2019. Available from: URL: http://doi.org/10.1016/j.anaerobe.2018.11.010 - USACrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations